My wife is diagnosed with right temporal lobe hematoma 2.3 x 2.5 x 2.1 cm.
Neurosurgeon evacuated about 3/4 of blood clot, and remain about 1/4 blood clot, because he did not search deep inside to remove blood clot that near to memory area of right temporal lobe, to minimize risk of deficit of surgery.
Then have medication such as Dilantin/Phenytoin (300 mg/day) and other brain-tonics.
3 weeks after surgery, blood test on Dilantin shown overdose (21.78 ug/ml, normal range 10-20 ug/ml), thus stop Dilantin, and also stop others medicines, she got slight better.
Now already had passed period of 2 mths since brain surgery, and 1 mth stop medication,
But she still feel symptoms of light headache (dizzy, could not walk/stand too long, stiff at neck, eye feel tired, sometime have chest slight pain move around different area), and recently got feel her eyeball keep move around and eye feel tired.
1. Whether her condition/symptoms consider as normal after surgery?
2. How long normally those condition will getting better?
3. Any one have similiar of experiences that can share?
4. What should we further do, treatment, theraphy, medication?
5. Prior stop medication, detected there was overdosed Dilantin, then normally how long the side affect of Dilantin will go away?
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
A hematoma, or bleed, in the right temporal lobe, could lead to a variety of symptoms, depending on the exact location of the bleed and the extent of surgery. The more common symptoms would be headache, vision changes (visual field deficit) and in some cases seizures. Dilantin can certainly cause dizziness, and the sensation that the eyes are moving (what is termed nystagmus) but the levels of dilantin typically go down after days of stopping the medication. It is possible that the symptoms are the side effects of other medications, such as other seizure medications if any are being taken.
Chest pain would not be due to the bleed in the brain, and investigation for cardiac causes of the chest pain is indicated. Only after cardiac causes are excluded could the chest pain be attributed to, for example, anxiety.
If there is neck stiffness with headache, an infection around the brain (meningitis) would need to be excluded in the right clinical context (depending on the symptoms; it would be very unusual to find this infection 2 months after surgery, but postoperative infections can rarely present 2 months after surgery).
Continued followup with your neurologist is recommended.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Thanks a lot for your input, for sure it provide us better idea and to understand further for my wife situation, also feel very happy being supported by doctors/members in this forums.
To update further on my wife situation, in first week march, we went back to her Neurosurgeon for second month follow up.
We told the neurosurgeon some symptoms still persist, such as often to have fainting feeling/sensation like light-headache/dizzy, stiff neck/shoulder, some time there slight chest pain move around different area of chest, slight numbness on leg/hand.
Then the doctor advice to take blood test of Dilantin which result remain 0.48 ug/ml, the MRI test might be later time.
Also given to resume medications other medication except Dilantin. Given Vitamin B-Complex, Vit C, Nootropil 800mg Piracetam, Cavinton Vinpocetine 5mg, Duxaril (Almitrine Raubasine). Somemore these medication being given for 3 months.
We will continue to follow up with our neurosurgeon,
however would still appreciate any comment/your opinions:
1. could it possible above symptoms remains due to remaining ¼ blood clot at that area ? if so, normally how long this post-surgery symptoms could it heal or recover?
2. As there is remaing ¼ blood clot, according our neurosurgeon said it could dissolve itself, is this true possible? If so, for normally how long will the blood clot will dissolve.
3. Given those above set medication to resume for next 3 months, should it be ok or could it cause any other side affect, as we noticed some of above drugs could have others side affects? Or any others medication that should be taken ?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.